Thunderstorm Wind, La Porte
- When
- June 12, 12:30 AM EST
- Where
- La Porte County, Michigan City
- Measured
- 52 kt (60 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.717, -86.900
Trees down in Michigan City. Ham reports 60 MPH gust.
45 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 11, 3:13 PM EST, 9 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 313 PM EST MON JUN 11 2001 TWO MAIN FCST PROBLEMS THIS AFTN. FIRST IS CONVECTION FIRING ON OLD BOUNDARY IN SRN CWA THIS AFTN. SECOND IS MCS OVR MN/IA AND ITS MOVEMENT TONIGHT. MODELS HAVE SIGNIFICANT DIFFERENCES WRT TRACK OF CONVECTIVE S/W TONIGHT. AVN AND RUC40 HAVE BEEN FCSTG THIS AFTNS CONVECTION OVR CWA...BUT BOTH ALSO TRYING TO MOVE CONVECTIVE COMPLEX EAST AS UPPER RIDGE BUILDS IN FROM SOUTH. NGM DIVES MCS SE TONIGHT ALONG FAVORABLE THICKNESS LINES...AND ETA IS IN BETWEEN WITH COMPLEX MOVING INTO ERN MI. WL BE TRYING TO MESH MODELS AND REMOTE SENSING DATA INTO FCST FOR FIRST TWO PERIODS. BEGINNING WITH THE BOUNDARY THIS AFTN...IMPRESSIVE INSTABILITY WITH LAPS AND GOES SOUNDINGS SHOWING CAPES IN EXCESS OF 4000 J/KG AND LI/S NEAR -10. SOUNDINGS ALSO SHOWING CAP ALMOST GONE AND HENCE CONVECTIVE DEVELOPMENT PER 88D/S. WITH HIGH INSTABILITY AND MOISTURE...BOUNDARY SHOULD REMAIN ACTIVE FOR MOST OF EARLY EVENING HOURS. FOCUS SHIFTS TO MCS OVR MN CONTS TO BE IMPRESSIVE WITH RAPID DEVELOPMENT ON SRN BOUNDARY AS HIGH INSTABILITY AND LOW LEVEL THTA E AIR ADVECTS IN. 18Z SOUNDINGS IMPRESSIVE WITH INSTABILITY AND INSTABILITY/MOISTURE AXIS LIES FM MN TO INDIANA. FAVORED THICKNESS PATTERNS ALSO INDICATE MCS TO TAKE A TURN SOUTHEAST AND DIVE INTO INDIANA. NEGATIVE FACTOR REMAINS UPPER LEVEL RIDGE AND ITS IMPACT. AS MENTIONED...RUC40 AND AVN TRYING TO BUILD RIDGE FROM SOUTH TONIGHT BUT ETA AND NGM ALLOW STRONG COMPLEX TO MOVE SOUTHEAST AND IMPEDE ITS NWRD PROGRESS. WITH SUCH A MASSIVE SYSTEM...LEANING TOWARD THE ETA/NGM SOLUTIONS WITH ARRIVAL INTO NRN CWA AROUND MIDNIGHT AND SRN CWA WELL AFTER MIDNIGHT. WL KEEP POPS IN THE CHC CATEGORY DUE TO UNCERTAINTY WITH TRACK...BUT HIGHER THAN FWC. WL ALSO HAVE MORNING MENTION OF THUNDER TO ACCOUNT FOR EXITING SYSTEM. REMAINDER OF SHORT TERM FCST TO SEE RIDGE BUILD AND MCS ACTIVITY MOVING AROUND RIDGE NORTH OF FA. DO NOT PLAN TO INTRODUCE POPS BACK INTO FCST FOR TUE AND WED WITH RIDGE OVERHEAD...BUT AGAIN...IF BOUNDARIES EXIST AND CAN OVERCOME CAP IN AFTN...SCT CONVECTION POSSIBLE. NOT MANY CHANGES TO EXTENED. GENERALLY WL FOLLOW HPC GUIDANCE. WEAK FRONT SUN AND MON BUT CHC/S TOO SMALL FOR ADDITION RIGHT NOW. .IWX...NONE. LASHLEY
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-121000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 655 PM EST MON JUN 11 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT... A LARGE SEVERE THUNDERSTORM COMPLEX ACROSS MINNESOTA AND WISCONSIN THIS EVENING WILL BEGIN MOVING SOUTHEAST...AND COULD MOVE ACROSS SOUTHWEST LOWER MICHIGAN AND NORTH CENTRAL INDIANA AFTER MIDNIGHT. SEVERE THUNDERSTORMS WITH DAMAGING WIND WOULD BE POSSIBLE WITH THIS COMPLEX. WHILE THIS AREA HAS THE GREATEST THREAT...ANY EASTWARD MOVEMENT OF THIS COMPLEX COULD BRING IT INTO NORTHEAST INDIANA AND NORTHWEST OHIO OVERNIGHT. THE GREATEST THREAT FROM THESE STORMS...IF THEY SUSTAIN THEIR INTENSITY...IS FOR DAMAGING WINDS BETWEEN UP TO 65 MPH. SPOTTER ACTIVATION MAY BE NEEDED IN THE EARLY HOURS OF TUESDAY MORNING. STAY TUNED TO THIS STATION FOR UPDATES. PBM/TEH
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-121000- SEVERE WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 655 PM EST MON JUN 11 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT... A LARGE SEVERE THUNDERSTORM COMPLEX ACROSS MINNESOTA AND WISCONSIN THIS EVENING WILL BEGIN MOVING SOUTHEAST...AND COULD MOVE ACROSS SOUTHWEST LOWER MICHIGAN AND NORTH CENTRAL INDIANA AFTER MIDNIGHT. SEVERE THUNDERSTORMS WITH DAMAGING WIND WOULD BE POSSIBLE WITH THIS COMPLEX. WHILE THIS AREA HAS THE GREATEST THREAT...ANY EASTWARD MOVEMENT OF THIS COMPLEX COULD BRING IT INTO NORTHEAST INDIANA AND NORTHWEST OHIO OVERNIGHT. THE GREATEST THREAT FROM THESE STORMS...IF THEY SUSTAIN THEIR INTENSITY...IS FOR DAMAGING WINDS UP TO 65 MPH. SPOTTER ACTIVATION MAY BE NEEDED IN THE EARLY HOURS OF TUESDAY MORNING. STAY TUNED TO THIS STATION FOR UPDATES. PBM/TEH CORRECTED WORDING
The Chicago radar (KLOT), 99 km away, was scanning. The volume nearest the first event began at 05:29 UTC.
45 thunderstorm wind. Local standard time, as filed.
Trees down in Michigan City. Ham reports 60 MPH gust.
Large tree crushed a garage and 1991 Cadillac Seville parked inside.
Back end of 1987 Toyota damaged by large tree branch.
Trees fell on 3 houses causing damage. Girl sleeping in one of the homes suffered broken arm when tree fell into bedroom.
150 FT field irrigation system blown from field north side of U.S. 30 across highway.
Trees and power lines down in South Bend.
Large tree fell near home,knocked down two NIPSCO power poles.
Trees down.
Power lines down in North Judson.
60 mph wind gust measured by 0ff-Duty NWS employee.
Trees down
Several trees, power lines and power poles down across the county.
Tree down on car.
Trees and power lines down especially in eastern part of county.
Trees and power lines down. Reported by COOP Observer.
Five utility poles snapped, numerous car windows broken by fallen tree limbs, Ford Pintocrushed by tree.
Trees and power lines down scattered throughout the county.
Large tree branches down.
Large tree limb down on house.
Utility poles and large trees down. Minor damage to several homes, uprooted trees destroyed somesidewalks.
Several large trees down and boat piers blown onshore in Mead Park.
Large tree down crushed side of small house.
Trees and power lines down.
Trees snapped and uprooted.
Trees down.
Mobile home blown off foundation. Roof damage to some homes.
Roof blown off porch of house.
Large limbs down on car.
Trees down across the county.
Trees and power lines down especially in northern part of county.
Numerous trees down especially in northern and central part of county.
Trees down
Older barn flattened and windows broken out of home on Golden Lake.
Widespread trees and power lines down across the county.
Power lines down
Large limbs down.
Large tree limbs down.
Large tree and telephone poles down.
Tree down
Power line down
Power lines down
Power lines down
Two trees down.
Trees down across the county
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249577, 5249769, 5249770, 5249775, 5249767, 5249768, 5249578, 5249772, 5249579, 5249580, 5249581, 5249582, 5249583, 5249584, 5249585, 5249586, 5249771, 5249657, 5249658, 5249659, 5249773, 5249660, 5249661, 5249662, 5249663, 5249774, 5249664, 5249665, 5249666, 5249667, 5249668, 5249669, 5249670, 5249671, 5249672, 5249673, 5249674, 5249675, 5249676, 5249677, and more.